Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 257, NWS North Platte, NE

October 31, 2000Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 31, 2000, 5:44 PM CST for Hayes County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 31, 2000, 5:44 PM CST (23:44 UTC)
Expired
Oct 31, 2000, 6:30 PM CST
In force
46 min
Issued by
NWS North Platte, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hayes County, NE

The radar

The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 4:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2000-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2000-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS53 KLBF 312344
SVRLBF
NEC085-010030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CST TUE OCT 31 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAYES COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 630 PM CST

* AT 542 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF HAMLET...OR ABOUT 16 MILES
  NORTHWEST OF TRENTON...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTHWEST OF HAYES CENTER AROUND 605 PM CST

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST TUESDAY EVENING 
FOR SOUTHWESTERN NEBRASKA. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4038 10132 4035 10104 4041 10084 4069 10080
          4069 10131

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:19 PM CST, 2 hours 25 minutes earlier.

Area forecast discussion, Oct 31, 3:19 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CST TUE OCT 31 2000

AM ANTICIPATING A TOR BOX CIRCA ZONE ISSUANCE TIME.  ZFP MAY BE A TAD
LATE ON ACCOUNT OF THAT.

.LBpF...NONE. (YET.)

SLM

In the hours before

Local storm report, Oct 31, 5:28 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
528 PM CST TUE OCT 31 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    11 SW HAYES CENTER        NE   1.25 INCH HAIL
10/31/00   HAYES

0520 PM    14 SE STOCKVILLE          NE   .75 INCH HAIL
10/31/00   FRONTIER

DP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:56 PM CSTSevere Thunderstorm WarningLBFHayes49 min
Oct 31, 5:07 PM CSTSevere Thunderstorm WarningLBFFrontier38 min
Oct 31, 5:19 PM CSTTornado WarningLBFFrontier41 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.